Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 30, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 26, 2004, 9:30 AM PST for San Diego County, California. It was in force for 90 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 2004, 9:30 AM PST (17:30 UTC)
- Expired
- Feb 26, 2004, 11:00 AM PST
- In force
- 90 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 17:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 11:00 AM PST | FLOOD | 1 N Encinitas, CA | LEUCADIA HAD FLOODING ALONG THE COAST HIGHWAY, LEUCADIA BLVD AND EL CAMINO REAL. A PARK, SEVERAL BUSINESSES AND AN OFFICE BUILDING FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 261723
FFWSGX
CAC073-261900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST THU FEB 26 2004
THE NATIONAL WEATHER SERVICE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE BURN AREAS OF ...
SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 1100 AM PST
* AT 920 AM PST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN MOVING INTO THE WESTERN SLOPES OF THE SAN DIEGO COUNTY
MOUNTAINS. THE AREA OF HEAVY RAIN WAS MOVING NORTHEAST AT ABOUT 30
MPH.
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH. MUD SLIDES CAN ALSO CAUSE FLOODING WHERE RUNOFF IS RESTRICTED
OR BLOCKED.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
$$
LAT...LON 3297 11708 3268 11691 3281 11645 3329 11667
3330 11719What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 26, 9:16 AM PST, 14 minutes earlier.
Area forecast discussion, Feb 26, 9:16 AM PST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 916 AM PST THU FEB 26 2004 .SYNOPSIS...COOL...UNSTABLE AIR IN THE WAKE OF A COLD FRONT THIS MORNING WILL KEEP A CHANCE OF SHOWERS ACROSS SOUTHWEST CALIFORNIA THROUGH FRIDAY NIGHT. ALSO...VERY LARGE SURF IS EXPECTED. A WEAK HIGH PRESSURE RIDGE WILL BRING DRYING OVER THE WEEKEND...THEN A WEAKER STORM MAY BRING A CHANCE OF SHOWERS EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. ZONES HAVE BEEN UPDATED TO REFLECT DECREASING RAIN THIS MORNING AND PARTLY CLOUDY SKIES THIS AFTERNOON. ALSO...THE WINTER STORM WARNING AND WIND ADVISORIES HAVE BEEN DROPPED SINCE SNOW LEVELS REMAINED VERY HIGH AND THE FRONT HAS PASSED. FLOOD WATCH MAY NEED TO BE DROPPED AFTER ALL THE RAIN HAS ENDED LATER THIS MORNING BUT WILL REMAIN IN PLACE FOR NOW. SCATTERED SHOWERS WILL CONTINUE TONIGHT...MOST NUMEROUS IN AREAS WITH ENHANCEMENT FM ISLAND CONVERGENCE EFFECTS...MAINLY SAN DIEGO COUNTY. GFS CONTINUES TO ADVERTISE A MODERATELY STRONG SECONDARY SHORTWAVE MOVING ACROSS S CA FRIDAY. IF THIS MATERIALIZES...A PERIOD OF MORE WIDESPREAD SHOWER ACTIVITY IS POSSIBLE FRIDAY ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS AS COLDER AIR ALOFT WILL BE IN PLACE. THE SAN DIEGO COUNTY MOUNTAINS WILL HAVE A BETTER CHANCE OF SOME SNOW WITH THIS. SHOWERS SHOULD BEGIN TO DIMINISH FRI EVENING WITH ISLAND EFFECT SHOWERS LINGERING IN SAN DIEGO COUNTY INTO SATURDAY MORNING. SHORTWAVE RIDGE SHOULD BRING DRYING AND WARMING FOR SATURDAY INTO SUNDAY. FOR EARLY NEXT WEEK...GFS/ECWMF ARE BOTH DIGGING A POTENT SHORTWAVE SOUTHWARD ALONG THE WEST COAST. MODELS HAVE TRENDED FARTHER WEST WITH EACH RUN. YESTERDAYS RUNS WERE INLAND ACROSS NV/AZ. LATEST RUN IS JUST OFF THE CA COAST WITH SOME CHANCE OF SHOWERS RETURNING TO SW CA FOR LATE MONDAY OR MONDAY NIGHT. IF THE MODELS CONTINUE TO TREND WESTWARD...MOST PRECIPITATION COULD REMAIN OFFSHORE. FOR NOW...HAVE INTRODUCED CHANCE/SLIGHT CHANCE WORDING FOR LATE MONDAY AND MONDAY NIGHT FOR MOST AREAS...CONSISTENT WITH OFFICES TO THE EAST. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH....................LAXFLSSGX. COASTAL FLOOD WATCH..................LAXCFWSGX. HIGH SURF ADVISORY...................LAXMWSSGX. RIVER STATEMENT......................LAXRVSSGX. && JAD/XXX666
Hazardous weather outlook, Feb 26, 6:00 AM PST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST THU FEB 26 2004 CAZ042-043-048-050-055>058-060>062-271400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST THU FEB 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLASH FLOOD WARNING FOR... ALL OF ORANGE COUNTY INCLUDING THE SANTA ANA MOUNTAINS IN SOUTHWEST CALIFORNIA UNTIL 830 AM PST. REFER TO LAXFFWSGX WGUS56 KSGX FOR DETAILS. FLASH FLOOD WARNING HAS BEEN ISSUED FOR ALL OF ORANGE COUNTY INCLUDING THE SANTA ANA MOUNTAINS UNTIL 830 AM FLASH FLOOD WARNING CONTINUES UNTIL 830 AM PST FOR THE INLAND EMPIRE INCLUDING THE CITIES OF RUBIDOUX...RIVERSIDE...PERRIS MORENO VALLEY FLASH FLOOD WARNING CONTINUES UNTIL 830 AM IN AND NEAR THE SAN BERNARDINO MOUNTAIN BURN AREAS FLOOD ADVISORY FOR URBAN AND SMALL STREAM FLOODING CONTINUES UNTIL 830 AM FOR ALL OF ORANGE COUNTY...THE INLAND EMPIRE... THE COASTAL AND VALLEY AREAS OF SAN DIEGO COUNTY...AND THE APPLE AND YUCCA VALLEYS FLASH FLOOD WATCH CONTINUES FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA UNTIL 2 PM TODAY FLOOD WATCH CONTINUES FOR THE SAN DIEGO RIVER AT FASHION VALLEY UNTIL 10 PM TODAY FOR REFER TO LAXFLSSGX WGUS86 KSGX FOR DETAILS. HIGH SURF ADVISORY THROUGH 600 AM SATURDAY A PERIOD OF SOUTH WINDS GUSTING UP TO 30 KNOTS OVER THE COASTAL WATERS POSSIBLE THIS EVENING THROUGH THURSDAY MORNING. REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS. COASTAL FLOOD WATCH FROM MIDNIGHT TONIGHT THROUGH 600 AM FRIDAY FOR THE COASTS OF ORANGE AND SAN DIEGO COUNTIES FOR REFER TO LAXCFWSGX WHUS46 KSGX FOR DETAILS. WIND ADVISORY UNTIL 2 PM TODAY FOR SAN DIEGO COUNTY MOUNTAINS- WIND ADVISORY UNTIL 2 PM TODAY FOR APPLE AND YUCCA VALLEYS- WIND ADVISORY UNTIL 2 PM TODAY FOR COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- REFER TO LAXNPWSGX WWUS76 KSGX FOR DETAILS. WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS IN EFFECT ABOVE 5000 FEET UNTIL 6 PM TODAY FOR SAN BERNARDINO COUNTY MOUNTAINS- WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS IN EFFECT ABOVE 5000 FEET UNTIL 6 PM TODAY FOR RIVERSIDE COUNTY MOUNTAINS- SNOW ADVISORY FOR THE SAN DIEGO COUNTY MOUNTAINS ABOVE 5000 FEET TODAY REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS. CURRENT STORM TO EXIT ON FRIDAY FOR EXTREME SOUTHWESTERN CALIFORNIA- REFER TO LAXESFSGX FGUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY FOR FRIDAY...SCATTERED SHOWERS WITH A SLIGHT CHANCE OF THUNDERSTORMS. LOCAL FLOODING AND MUDSLIDES POSSIBLE. HEAVY SURF AT THE BEACHES WITH COASTAL FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. XXX666 NNNN
In the hours before
Local storm report, Feb 26, 7:59 AM PST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
759 AM PST THU FEB 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0638 AM FLOOD 3 S TEMECULA 33.46N 117.13W
02/26/2004 RIVERSIDE CA PUBLIC
MINOR MUDSLIDE REPORTED ON PALA ROAD
&&
PURPURALocal storm report, Feb 26, 8:05 AM PST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
805 AM PST THU FEB 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0638 AM HEAVY RAIN ESCONDIDO 33.14N 117.07W
02/26/2004 0.97 INCH SAN DIEGO CA NWS EMPLOYEE
&&
PURPURALocal storm report, Feb 26, 8:10 AM PST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
810 AM PST THU FEB 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0759 AM FLASH FLOOD VALLEY CENTER 33.22N 117.01W
02/26/2004 SAN DIEGO CA PUBLIC
WATER AND DEBRIS ACROSS COUNTY ROAD S6 IN BURN AREA
&&
PURPURALocal storm report, Feb 26, 8:40 AM PST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 AM PST THU FEB 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0831 AM FLASH FLOOD SAN DIEGO 32.72N 117.16W
02/26/2004 SAN DIEGO CA LAW ENFORCEMENT
DIRT, ROCK SLIDE ON LAKE WOHLFORD ROAD FROM OAKVALE DOWN
TO VALLEY CENTER ROADS. ESTIMATED TIME OF ROAD
CLOSURE...3-4 HOURS.
&&
PGLocal storm report, Feb 26, 8:53 AM PST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
853 AM PST THU FEB 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD ESCONDIDO 33.14N 117.07W
02/26/2004 SAN DIEGO CA LAW ENFORCEMENT
ROADWAY FLOODING...CIVIC CENTER DRIVE ON RAMP TO
NORTHBOUND I-15. BEGINNING OF RAMP FLOODED UNDER 1.5 FT
OF WATER.
&&
PGLocal storm report, Feb 26, 8:57 AM PST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
857 AM PST THU FEB 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0845 AM FLOOD SAN DIEGO 32.72N 117.16W
02/26/2004 SAN DIEGO CA EMERGENCY MNGR
ROAD CLOSURE...COUNTRY CLUB DRIVE AT ESCONDIDO CREEK AND
QUARRY ROAD NEAR LAKEVIEW IN SPRING VALLEY.
&&
PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:30 PM PST | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Feb 26, 12:30 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 90 min |
| Feb 26, 1:56 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 34 min |
| Feb 26, 2:30 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 6 hr |
| Feb 26, 5:05 AM PST | Flash Flood Warning | SGX | Orange | 3 hr |
| Feb 26, 7:28 AM PST | Flash Flood Warning | SGX | San Diego | 2 hr |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.